ED after radiation: I'm 72 3/4, I've... - Prostate Cancer N...

Prostate Cancer Network

3,275 members1,855 posts

ED after radiation

Smallfall profile image

I'm 72 3/4, I've had ED for years, adequately controlled with viagra. in late 2020, I had HDR Brachy, 25 IMRT and 6 months of Lupron. I started taking 5 mg of cialis when I started radiation; after the Lupron lifted and I regained libido, I dropped the Cialis and picked up with as needed viagra; that was about April '21. About 3 months ago, I started having little to no response with viagra. I tried rings and a pump, without results (man, those things are awkward). I re-started the 5 mg cialis daily, and with added viagra on date night, have been able to get a partial erection for sex. BUT, I get spontaneous morning erections a couple times a week...and they are as hard as ever, but don't last long after I wake. My (new, after my old retired) urologist says, "Yeah, that's what you get with radiation; it'll get worse". Does this make sense to anybody?

4 Replies

ED after radiation is much less common than after surgery, but it certainly occurs. It is worse when erectile function is poor to begin with, and worse in older guys. But the fact that you are getting morning wood raises suspicion that the problem is not entirely physiological. Trimix should give you reliable erections. If it doesn't, you may have "vascular leak," and the only thing you can do is have an implant.

Smallfall profile image
Smallfall in reply to Tall_Allen

Thank you for this info.

Yes, ED is a known side effect / consequence of radiation.

webmd.com/prostate-cancer/g...

Smallfall profile image
Smallfall in reply to WSOPeddie

Thanks for this report, I learned something.

You may also like...